Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Charleston, SC

July 23, 2015Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 23, 2015, 4:41 PM EDT for Colleton County, South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 4:41 PM EDT (20:41 UTC)
Expired
Jul 23, 2015, 5:24 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:47 PM EDTTSTM WND DMG1 S Walterboro, SCSC HIGHWAY PATROL REPORTS 2 TREES DOWN NEAR THE 1100 AND 1200 BLOCKS OF GREEN POND HIGHWAY.
Jul 23, 4:58 PM EDTTSTM WND DMG2 Sw Cottageville, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON JACKSONBORO ROAD NEAR BODISON MEMORIAL DRIVE. SCDOT IS RESPONDING TO THE DOWNED TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS52 KCHS 232041
SVRCHS
SCC029-232145-
/O.NEW.KCHS.SV.W.0145.150723T2041Z-150723T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WALTERBORO...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WALTERBORO...COTTAGEVILLE...ROUND O...ASHEPOO...RITTER...
  HENDERSONVILLE AND GREEN POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3284 8086 3303 8069 3288 8040 3268 8059
TIME...MOT...LOC 2041Z 294DEG 19KT 3290 8071 

HAIL...1.00IN
WIND...60MPH
 
$$

JRL
3 follow-up statements
462 
WWUS52 KCHS 232056
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUL 23 2015

SCC029-232145-
/O.CON.KCHS.SV.W.0145.000000T0000Z-150723T2145Z/
COLLETON SC-
456 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR COLLETON COUNTY...

AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALTERBORO...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALTERBORO...COTTAGEVILLE...ROUND O AND RITTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3284 8077 3303 8069 3288 8040 3274 8053
TIME...MOT...LOC 2056Z 291DEG 22KT 3286 8057 

HAIL...<.75IN
WIND...60MPH
 
$$

JRL
330 
WWUS52 KCHS 232107
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT THU JUL 23 2015

SCC029-232145-
/O.CON.KCHS.SV.W.0145.000000T0000Z-150723T2145Z/
COLLETON SC-
507 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR COLLETON COUNTY...

AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
WALTERBORO...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COTTAGEVILLE...ROUND O AND RITTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3280 8067 3296 8055 3288 8040 3274 8053
TIME...MOT...LOC 2107Z 290DEG 21KT 3284 8047 

HAIL...<.75IN
WIND...60MPH
 
$$

JRL
552 
WWUS52 KCHS 232124
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU JUL 23 2015

SCC029-232134-
/O.CAN.KCHS.SV.W.0145.000000T0000Z-150723T2145Z/
COLLETON SC-
524 PM EDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3280 8067 3296 8055 3288 8040 3274 8053
TIME...MOT...LOC 2121Z 294DEG 19KT 3280 8037 

$$

JRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:54 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 23, 3:54 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 23 2015

.SYNOPSIS...
A STATIONARY FRONT AND AREA OF LOW PRESSURE WILL REMAIN JUST NORTH
OF THE AREA THROUGH TONIGHT. A COLD FRONT IS EXPECTED TO MOVE IN
FROM THE NORTH THURSDAY NIGHT...THEN SHIFT SOUTH OF THE AREA BY
SATURDAY MORNING. AN AREA OF LOW PRESSURE MAY DEVELOP ON THE FRONT
OFF THE FLORIDA COAST AND THEN MOVE BY THE SOUTHEAST COAST EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LOW PRESSURE OVER NORTHEAST SOUTH CAROLINA ALONG A STATIONARY
FRONT WILL CONTINUE TO MOVE EASTWARD AND OFFSHORE TONIGHT AHEAD OF
A SHORTWAVE TROUGH. DEEP MOISTURE WILL REMAIN IN PLACE AND KEEP
THE RISK FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE NIGHT.
HOWEVER...THE HIGHEST CHANCES WILL BE THROUGH THIS EVENING. DCAPES
OVER 1000 J/KG WILL LEAD TO A THREAT FOR SEVERE STORMS WITH
DAMAGING WINDS INTO EARLY EVENING. LOWS MAINLY MID TO UPPER
70S...GENERALLY WARMEST AT THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A MID LVL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
CENTRAL UNITED STATES WHILE DOWNSTREAM TROUGHING OCCURS OVER MUCH OF
THE EASTERN SEABOARD. THE PATTERN WILL HELP DRIVE A SOUTHWARD MOVING
COLD FRONT INTO THE AREA DURING THE DAY...BEFORE IT CONTINUES TO
SHIFT SOUTH OF THE REGION FRIDAY NIGHT. MODELS ARE IN GENERAL
AGREEMENT THAT DEEP MOISTURE CHARACTERIZED BY PWATS ABOVE 2.0 INCHES
AND LOW PRESSURE ALONG AND AHEAD OF THE FRONT WILL PROMOTE EARLY
SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY AS MID LVL FORCING
INCREASES WITH A SERIES OF H5 SHORTWAVES PASSING ALOFT. AT LEAST
CHANCES OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
THE AFTERNOON/EVENING...WITH EVEN HIGHER COVERAGE ANTICIPATED OVER
SOUTHEAST GEORGIA WHERE INSTABILITY SHOULD BE GREATEST. A FEW
THUNDERSTORMS COULD ALSO BE STRONG WITH DAMAGING WINDS BEING THE
PRIMARY CONCERN. HIGH TEMPS WILL BE SLIGHTLY COOLER THAN PREVIOUS
DAYS GIVEN INCREASED CLOUD COVER AND EARLY CONVECTIVE DEVELOPMENT.
AFTERNOON HIGHS SHOULD RANGE IN THE UPPER 80S ALONG THE COAST TO
LOW/MID 90S WELL INLAND. CHANCES OF SHOWERS/THUNDERSTORMS SHOULD
LINGER INTO THE OVERNIGHT PERIOD UNTIL THE FRONT SHIFTS SOUTH OF THE
AREA. LOWS WILL RANGE IN THE MID TO UPPER 70S...WARMEST IN SOUTHERN
AREAS ALONG THE COAST.

SATURDAY AND SUNDAY...CONDITIONS ARE EXPECTED TO BE DRYER AND
SLIGHTLY COOLER BY LATE WEEKEND AS SFC HIGH PRESSURE BUILDS FROM THE
NORTH BEHIND A COLD FRONT POSITIONED TO OUR SOUTH. HOWEVER...WE
COULD SEE A FEW SHOWERS AND/OR THUNDERSTORMS ON SATURDAY OVER PARTS
OF SOUTHEAST GEORGIA WHERE INSTABILITY IS GREATEST NORTH OF THE
FRONT. BY SUNDAY...ONLY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS
WILL REMAIN THE FORECAST FOR COASTAL LOCATIONS IN SOUTHEAST GEORGIA
SOUTH OF INTERSTATE 16. IN GENERAL...HIGH TEMPS WILL RANGE IN THE
UPPER 80S ALONG THE COAST TO LOWER 90S INLAND EACH DAY. OVERNIGHT
LOWS WILL RANGE IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD LOOKS TO BE RAIN
FREE IN MOST AREAS AS THE FRONT REMAINS STALLED ACROSS NORTHERN
FLORIDA OR FAR SOUTHERN GEORGIA AND SLOWLY DISSIPATES. MOISTURE
WILL SLOWLY BEGIN TO RETURN NORTH STARTING LATE ON MONDAY AND
TUESDAY AND THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE BEGINNING IN MOST AREAS TUESDAY AFTERNOON/EVENING. HIGHS
WILL BE CLOSE TO NORMAL VALUES... GENERALLY FROM NEAR 90 NEAR THE
COAST TO THE LOW TO PERHAPS MID 90S WELL INLAND. STILL WATCHING
FOR THE POSSIBILITY OF AN AREA OF LOW TO DEVELOP ON THE STALLED
OUT FRONT...BUT THE CHANCES OF THAT OCCURRING HAVE SEEMED TO
DIMINISH.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
INCREASING RISK FOR SHOWERS AND TSTMS AT THE TERMS LATER THIS
AFTERNOON. THINK BEST CHANCES ARE 20-23Z AT KSAV AND 21-23Z AT
KCHS SO HAVE PREVAILING TEMPO DURING THESE PERIODS. DCAPES OVER
1000 J/KG SUGGEST THE STRONGER STORMS WILL BE CAPABLE OF HIGH
WINDS. CAN/T RULE OUT SHOWERS AND STORMS CONTINUING LATER INTO THE
EVENING AND EVEN SOME MORE OVERNIGHT INTO FRI GIVEN THE SHORTWAVE
ENERGY ALOFT...LOW PRESSURE AND ASSOCIATED FRONT TO THE NORTH AND
DEEP MOISTURE IN PLACE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
AT BOTH CHS AND SAV TERMINALS.

&&

.MARINE...
TONIGHT...SOUTHWEST WIND SURGE THIS EVENING TO DIMINISH AS LOW
PRESSURE OVER NORTHEAST SC MOVES OFFSHORE INTO THE ATLANTIC. THIS
WILL SHIFT WINDS TO THE WEST AND ALLOW THEM TO SUBSIDE. MARINERS
SHOULD BE ALERT FOR THUNDERSTORMS PUSHING OFFSHORE THROUGH THE
NIGHT. SEAS WILL BE 2-3 FT NEAR SHORE AND UP TO 4 FT IN THE 20-60
NM OFFSHORE GA ZONE.

FRIDAY THROUGH TUESDAY...A PROLONGED PERIOD OF NORTHEAST WINDS IS
EXPECTED OVER THE COASTAL WATERS AS HIGH PRESSURE BUILDS FROM THE
NORTH LATE FRIDAY INTO MONDAY. WIND SPEEDS SHOULD PEAK AROUND 15 KTS
WITH SOME GUSTS UP TO 20 KTS SATURDAY NIGHT INTO SUNDAY WHEN THE
PRESSURE GRADIENT IS STRONGEST BETWEEN MID ATLANTIC HIGH PRESSURE
AND A TROUGH OF LOW PRESSURE SOUTHEAST OF THE AREA. THE PATTERN WILL
RESULT IN BUILDING SEAS UP TO 3-5 FT INTO SUNDAY...BUT CONDITIONS
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL
THEN BE ON A DECREASING TREND INTO THE EARLY AND MIDDLE PART OF NEXT
WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...DPB
LONG TERM...
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jul 23, 3:18 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
318 AM EDT THU JUL 23 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-240730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
318 AM EDT THU JUL 23 2015

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL
LIKELY BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP TODAY. THE
RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 2 PM
AND 8 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...
INCLUDING THE ADJACENT COASTAL WATERS...SHOULD REMAIN WEATHER
AWARE TODAY. BE ALERT FOR CHANGING WEATHER CONDITIONS AND BE
PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF
A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 23, 12:22 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     6 N TYBEE ISLAND        32.10N  80.87W
07/22/2015                   BEAUFORT           SC   CITY OFFICIAL

            BLOODY POINT RESORT REPORTS NUMEROUS TREES DOWN IN BOTH
            THE BLOODY POINT AND OAKRIDGE PLANTATION COMMUNITY

&&

EVENT NUMBER CHS1500768

CB
Special weather statement, Jul 23, 3:39 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT THU JUL 23 2015

SCZ047-232015-
INLAND JASPER SC-INLAND JASPER SC-
339 PM EDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
415 PM EDT...

AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GILLISONVILLE...OR 8 MILES NORTH OF RIDGELAND...MOVING SOUTHEAST AT
25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIDGELAND...GILLISONVILLE AND COOSAWHATCHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3264 8096 3264 8093 3262 8092 3262 8091
      3255 8083 3253 8085 3252 8083 3248 8100
      3260 8106 3265 8096
TIME...MOT...LOC 1939Z 330DEG 21KT 3260 8097

JRL
Special weather statement, Jul 23, 4:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT THU JUL 23 2015

SCZ048-232100-
BEAUFORT SC-BEAUFORT SC-
427 PM EDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
500 PM EDT...

AT 427 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LADYS ISLAND...OR NEAR BEAUFORT...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL...FRIPP ISLAND...LADYS ISLAND...PARRIS
ISLAND...SHELL POINT AND BURTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3249 8048 3247 8048 3246 8049 3241 8046
      3241 8043 3238 8043 3234 8046 3231 8044
      3232 8046 3228 8055 3228 8059 3239 8075
      3255 8058
TIME...MOT...LOC 2027Z 304DEG 16KT 3241 8059

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:39 PM EDTSpecial Weather StatementCHSJasper36 min
Jul 23, 3:55 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 4:24 PM EDTSpecial Marine WarningCHS96 min
Jul 23, 4:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jul 23, 4:38 PM EDTSevere Thunderstorm WarningCHSBeaufort40 min
Jul 23, 5:22 PM EDTSpecial Weather StatementCHSDorchester23 min
Jul 23, 5:28 PM EDTSpecial Weather StatementCHSHampton32 min
Jul 23, 5:35 PM EDTSpecial Marine WarningCHS85 min
Jul 23, 5:43 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 5:44 PM EDTSpecial Weather StatementCHSCharleston31 min
Jul 23, 5:47 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston58 min
Jul 23, 6:42 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 6:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper54 min
Jul 23, 7:17 PM EDTSpecial Marine WarningCHS118 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.